Alert archive / Texas / High Wind Warnings in 2015

High Wind Warning 12, NWS Midland/Odessa, TX

April 3, 2015

NWS Midland/Odessa, TX issued this high wind warning at Apr 3, 2015, 2:01 PM CDT. It took effect at Apr 3, 2015, 4:00 PM CDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2015, 2:01 PM CDT (19:01 UTC)
In effect from
Apr 3, 2015, 4:00 PM CDT
Expired
Apr 4, 2015, 1:00 PM CDT
In force
21 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WWUS74 KMAF 031901
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT FRI APR 3 2015

...A HIGH WIND WARNING IS NOW IN EFFECT FOR GUADALUPE PASS THIS
AFTERNOON THROUGH SATURDAY MORNING...

.A STRONG COLD FRONT HAS MOVED THROUGH THE AREA WHICH WILL CAUSE
STRONG GAP WINDS TO DEVELOP THIS AFTERNOON. THESE WINDS WILL
LIKELY NOT DIMINISH UNTIL AROUND NOON ON SATURDAY.

TXZ258-041000-
/O.UPG.KMAF.HW.A.0010.150404T0300Z-150404T1600Z/
/O.NEW.KMAF.HW.W.0012.150403T2100Z-150404T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
101 PM MDT FRI APR 3 2015

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WIND.

* TIMING...GAP WINDS DEVELOP THIS AFTERNOON THROUGH SATURDAY 
  MORNING. 

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING 
  THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID 
  FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH
GUADALUPE PASS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

&&

$$
1 follow-up statement
156 
WWUS74 KMAF 040913
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 AM CDT SAT APR 4 2015

...A HIGH WIND WARNING IS IN EFFECT FOR GUADALUPE PASS THROUGH
THIS MORNING...

.A STRONG COLD FRONT HAS MOVED THROUGH THE AREA WHICH HAS CAUSED
STRONG GAP WINDS TO DEVELOP. THESE WINDS WILL LIKELY NOT DIMINISH
UNTIL AROUND NOON ON SATURDAY.

TXZ258-041715-
/O.CON.KMAF.HW.W.0012.000000T0000Z-150404T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
313 AM MDT SAT APR 4 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* EVENT...HIGH WIND.

* TIMING...GAP WINDS THROUGH THIS MORNING.

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING 
  THROUGH THE PASS. LOW FLYING LIGHT AIRCRAFT SHOULD AVOID 
  FLYING ACROSS THE MOUNTAINS...SEVERE TURBULENCE WILL BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH
GUADALUPE PASS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 3, 12:19 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 3, 12:19 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1219 PM CDT Fri Apr 3 2015

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
VFR conditions are expected the next 24 hours. Northeast winds
of 15 to 25 mph and gusty are expected this afternoon and
will become northeast to east at 15 to 20 mph overnight.
There will be an increase in mid and high clouds overnight
and Saturday morning.

12

&&

.PREV DISCUSSION... /ISSUED 621 AM CDT Fri Apr 3 2015/

DISCUSSION...
See aviation discussion below.

AVIATION...
Cold front quickly moving s and as of this writing was about to
move thru HOB. Front looks to be moving s at around 35kts, based
on radar. Post frontal gusts back in the colder air are 30-35kts
with some BLDU reported at GNC. Have adjusted timing of FROPA
about an hr earlier than previous forecast and have included BLDU
at HOB/MAF/FST. MVFR CIGS aren't out of the question with SNK
BKN029. Winds will subside some btwn 17Z-20Z before turning e
tonight.

PREV DISCUSSION... /ISSUED 455 AM CDT Fri Apr 3 2015/

DISCUSSION...

A strong cold front associated with an upper level trough that is
moving over the Central Plains is racing southward toward the CWA.
The front is expected to be through most of the CWA by this
afternoon.  Gusty north winds are occurring behind the front with
patchy blowing dust possible beginning this morning as the front
pushes through the area.  Temperatures behind the front this
afternoon are expected to be just slightly below normal with highs
ranging from the upper 60s to mid 70s across the Permian Basin.

Winds are expected to increase through Guadalupe Pass this evening
behind the front as the surface pressure gradient intensifies.  MOSS
guidance is showing possible high winds for GDP this evening through
late Saturday morning so the High Wind Watch remains in effect.
This watch will likely need to be upgraded to a warning if guidance
continues to show high winds through this area. Rain and
thunderstorm chances will increase across the Lower Trans Pecos
southward to the Big Bend area tonight as a shortwave approaches.
Temperatures are expected to cool even more on Saturday with highs
mainly in the 60s as the surface high moves closer to the area and
chances of rain with isolated thunderstorms spread across the
majority of the CWA.  Rain and thunderstorm chances will continue on
Sunday across eastern portions of the CWA as low-level moisture will
be on the increase and weak upper ridging develops aloft.
Temperatures on Sunday will warm up to slightly above normal as
southwest winds return to the area.  An upper level trough will be
just off the western coast on Monday with west to southwest flow
aloft over the CWA.  Precipitation chances will all but end on
Monday, and elevated westerly winds will push the low-level moisture
east of the area.  This will result in high temperatures on Monday
warming up into the 80s across the majority of the area.  Conditions
will be very similar on Tuesday as the upper trough moves closer to
the region.  Chances of thunderstorms will increase across the
eastern CWA on Wednesday as upper level lift from the approaching
trough moves over the area.  The upper trough is expected to pass to
the north of the region with the base of the trough over the CWA on
Thursday.  This trough will send another cold front into the CWA
Thursday evening with temperatures cooling to near normal on Friday.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH from 9 PM MDT this evening through Saturday
     morning FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

99

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Apr 3, 2:52 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 AM CDT FRI APR 3 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-040800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
252 AM CDT FRI APR 3 2015 /152 AM MDT FRI APR 3 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTH WINDS COULD BRING PATCHY BLOWING DUST TO THE PERMIAN BASIN
AND PARTS OF SOUTHEAST NEW MEXICO TODAY. LOCALIZED REDUCTIONS IN
VISIBILITY ARE POSSIBLE.

A HIGH WIND WATCH IS IN EFFECT FOR GUADALUPE PASS FROM MID EVENING
FRIDAY THROUGH MID MORNING SATURDAY FOR NORTHEAST WINDS OF 40 TO
55 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...ALTHOUGH
FIRE WEATHER CONCERNS WILL INCREASE ESPECIALLY MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in Texas, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.